[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.119.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1974

Depigmentation Caused by a Phenolic Detergent-Germicide

Author Affiliations

Natal, South Africa

Arch Dermatol. 1974;110(2):296. doi:10.1001/archderm.1974.01630080084029

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  I was most interested in the case presented at the San Francisco Dermatological Society meeting by Odom and Stein as given in the Archives (108:848, 1973), since my paper on this subject (S Afr Med J 48:810, 1974) has just been published. Three cases are described, all in black African hospital workers, and they are attributed to contact with an undiluted disinfectant, O'Syl (Lysol backwards!).Patient 1 is a male cleaner who did not dilute the disinfectant, patient 2 is a female nurse who "disinfects" her hands with concentrated O'Syl nightly, and patient 3 is another male cleaner who seems unaware of the existence of dilution techniques.My photographs are essentially similar to the one published in the Archives. However, an interesting clinical difference is that in my three patients, the depigmentation was entirely insidious in onset, whereas in Odom and Stein's case, the loss of color

First Page Preview View Large
First page PDF preview
First page PDF preview
×